Chaos in Discrete Dynamical Systems

  • Michal Fečkan
Part of the Nonlinear Physical Science book series (NPS)


This chapter is devoted to functional analytical methods for showing chaos in discrete dynamical systems involving difference equations, diffeomorphisms, regular and singular ODEs with impulses, and inflated mappings as well.


Difference Equation Simple Root Chaotic Behaviour Unstable Manifold Homoclinic Orbit 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    K.R. MEYER & G. R. SELL: Melnikov transforms, Bernoulli bundles, and almost periodic perturbations, Trans. Amer. Math. Soc. 314 (1989), 63–105.MathSciNetzbMATHGoogle Scholar
  2. 2.
    D. STOFFER: Transversal homoclinic points and hyperbolic sets for non-autonomous maps I, II, Zeit. Ang. Math. Phys. (ZAMP) 39 (1988), 518–549, 783–812.MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    S. WIGGINS: Chaotic Transport in Dynamical Systems, Springer-Verlag, New York, 1992.zbMATHCrossRefGoogle Scholar
  4. 4.
    M.L. GLASSER, V.G. PAPAGEORGIOU & T.C. BOUNTIS: Mel’nikov’s function for two dimensional mappings, SIAM J. Appl. Math. 49 (1989), 692–703.MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    A. DELSHAMS & R. RAMÍREZ-ROS: Poincarè-Melnikov-Arnold method for analytic planar maps, Nonlinearity. 9 (1996), 1–26.MathSciNetADSzbMATHCrossRefGoogle Scholar
  6. 6.
    F. BATTELLI: Perturbing diffeomorphisms which have heteroclinic orbits with semihyperbolic fixed points, Dyn. Sys. Appl. 3 (1994), 305–332.MathSciNetzbMATHGoogle Scholar
  7. 7.
    T.C. BOUNTIS, A. GORIELY & M. KOLLMANN: A Mel’nikov vector for Ndimensional mappings, Phys. Lett. A 206 (1995), 38–48.MathSciNetADSzbMATHCrossRefGoogle Scholar
  8. 8.
    M. FEČKAN: On the existence of chaotic behaviour of diffeomorphisms, Appl. Math. 38 (1993), 101–122.MathSciNetzbMATHGoogle Scholar
  9. 9.
    F. BATTELLI & C. LAZZARI: On the bifurcation from critical homoclinic orbits in Ndimensional maps, Disc. Cont. Dyn. Syst. 3 (1997), 289–303.MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    M. FEČKAN: Topological Degree Approach to Bifurcation Problems, Springer, Berlin, 2008.zbMATHCrossRefGoogle Scholar
  11. 11.
    J. GRUENDLER: Homoclinic solutions for autonomous ordinary differential equations with nonautonomous perturbations, J. Differential Equations 122 (1995), 1–26.MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    M. MEDVEĎ: Fundamentals of Dynamical Systems and Bifurcation Theory, Adam Hilger, Bristol, 1992.zbMATHGoogle Scholar
  13. 13.
    F. BATTELLI & M. FEČKAN: Chaos arising near a topologically transversal homoclinic set, Top. Meth. Nonl. Anal. 20 (2002), 195–215.zbMATHGoogle Scholar
  14. 14.
    M.U. AKHMET & O. YILMAZ: Positive solutions of linear impulsive differential equations, Nonlinear Oscillations, 8 (2005), 291–297.MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    M.U. AKHMET & R. SEJILOVA: On the control of a boundary value problem for a system of linear impulsive differential equations with impulse action, Differential Equations 36 (2000), 1512–1520.MathSciNetCrossRefGoogle Scholar
  16. 16.
    D. BAINOV & P. S. SIMEONOV: Impulsive Differential Equations: Asymptotic Properties of the Solutions, World Scientific Publishing Co., Singapore, 1995.zbMATHGoogle Scholar
  17. 17.
    A. HALANAY & D. WEXLER: Qualitative Theory of Impulsive Systems, Editura Academiei Republicii Socialiste Romania, Bucharest, 1968.Google Scholar
  18. 18.
    V. LAKSHMIKANTHAM: Trends in the theory of impulsive differential equations, in “Differential Equations and Applications”, Vols. I,II, pp. 76–87, Ohio Univ. Press, Athens, OH, 1989.Google Scholar
  19. 19.
    V. LAKSHMIKANTHAM, D. BAINOV & P.S. SIMEONOV: Theory of Impulsive Differential Equations, World Scientific Publishing Co., Singapore, 1989.zbMATHCrossRefGoogle Scholar
  20. 20.
    A.M. SAMOILENKO & N.A. PERESTYUK: Impulsive Differential Equations, World Scientific Publishing Co., Singapore, 1995.zbMATHGoogle Scholar
  21. 21.
    M.U. AKHMET: Li-Yorke chaos in the impact system, J. Math. Anal. Appl. 351 (2009), 804–810.MathSciNetzbMATHCrossRefGoogle Scholar
  22. 22.
    S. CSÖRGÖ & L. HATVANI: Stability properties of solutions of linear second order differential equations with random coefficients, J. Differential Equations. 248 (2010), 21–49.MathSciNetzbMATHCrossRefGoogle Scholar
  23. 23.
    Á. ELBERT: Stability of some difference equations, in “Advances in Difference Equations”, Proc. Second Int. Conf. Difference Eqns., Veszprém, Hungary, August 7–11, 1995, Gordon and Breach Science Publ., London, 1997, 165–187.Google Scholar
  24. 24.
    Á. ELBERT: On asymptotic stability of some Sturm-Liouville differential equations, General Seminar of Mathematics, Univ. Patras 22–23 (1997), 57–66.Google Scholar
  25. 25.
    M. FEČKAN: Existence of almost periodic solutions for jumping discontinuous systems, Acta Math. Hungarica. 86 (2000), 291–303.zbMATHCrossRefGoogle Scholar
  26. 26.
    J.R. GRAEF & J. KARSAI: On irregular growth and impulses in oscillator equations, in “Advances in Difference Equations”, Proc. Second Int. Conf. Difference Eqns., Veszprém, Hungary, August 7–11, 1995, Gordon and Breach Science Publ., London, 1997, 253–262.Google Scholar
  27. 27.
    L. HATVANI: On the existence of a small solution to linear second order differential equations with step function coefficients, Dynam. Contin. Discrete Impuls. Systems. 4 (1998), 321–330.MathSciNetzbMATHCrossRefGoogle Scholar
  28. 28.
    L. HATVANI & L. STACHÓ: On small solutions of second order differential equations with random coefficients, Arch. Math. (EQUADIFF 9, Brno, 1997) 34 (1998), 119–126.zbMATHGoogle Scholar
  29. 29.
    M. FEČKAN: Bifurcations of heteroclinic orbits for diffeomorphisms, Appl. Math. 36 (1991), 355–367.MathSciNetzbMATHGoogle Scholar
  30. 30.
    J.K. HALE: Introduction to dynamic bifurcation, in “Bifurcation Theory and Applications”, L. Salvadori, Ed., LNM 1057, Springer-Verlag, 1984, 106–151.Google Scholar
  31. 31.
    F. BATTELLI & K.J. PALMER: Chaos in the Duffing equation, J. Differential Equations. 101 (1993), 276–301.MathSciNetzbMATHCrossRefGoogle Scholar
  32. 32.
    M. FEČ KAN: Chaos in singularly perturbed impulsive O.D.E., Bollettino U.M.I. 10-B (1996), 175–198.Google Scholar
  33. 33.
    K.J. PALMER & D. STOFFER: Chaos in almost periodic systems, Zeit. Ang. Math. Phys. (ZAMP) 40 (1989), 592–602.MathSciNetzbMATHCrossRefGoogle Scholar
  34. 34.
    G. ALEFELD & G. MAYER: Interval analysis: theory and applications, J. Comp. Appl. Math. 121 (2000), 421–464.MathSciNetADSzbMATHCrossRefGoogle Scholar
  35. 35.
    L. GRÜNE and P.E. KLOEDEN: Discretization, inflation and perturbation of attractors, in: “Ergodic Theory, Analysis, and Efficient Simulation of Dynamical Systems”, Springer, Berlin, 2001, 399–416.CrossRefGoogle Scholar
  36. 36.
    P.E. KLOEDEN & V.S. KOZYAKIN: The inflation of attractors and their discretization: the autonomous case, Nonl. Anal., Th. Meth. Appl. 40 (2000), 333–343.MathSciNetzbMATHCrossRefGoogle Scholar
  37. 37.
    R.E. MOORE, R.B. KEARFOTT & M.J. CLOUD: Introduction to Interval Analysis, SIAM, Philadelphia, 2009.zbMATHCrossRefGoogle Scholar
  38. 38.
    L. GRÜNE: Asymptotic Behaviour of Dynamical and Control Systems under Perturbation and Discretization, Springer, Berlin, 2002.CrossRefGoogle Scholar
  39. 39.
    G. COLOMBO, M. FEČKAN & B.M. GARAY: Multivalued perturbations of a saddle dynamics, Differential Equations & Dynamical Systems. 18 (2010), 29–56.zbMATHCrossRefGoogle Scholar
  40. 40.
    G.E. IVANOV & M.V. BALASHOV: Lipschitz parameterizations of multivalued mappings with weakly convex values, Izv. Ross. Akad. Nauk Ser. Mat. 71 (2007), 47–68, (in Russian; translation in Izv. Math. 71 (2007), 1123–1143).MathSciNetCrossRefGoogle Scholar
  41. 41.
    J.P. AUBIN & A. CELLINA: Differential Inclusions: Set-Valued Maps and Viability Theory, Springer-Verlag, Berlin, 1984.zbMATHCrossRefGoogle Scholar
  42. 42.
    M.C. IRWIN: Smooth Dynamical Systems, Academic Press, London, 1980.zbMATHGoogle Scholar
  43. 43.
    M. FEČKAN: Chaos in nonautonomous differential inclusions, Int. J. Bifur. Chaos. 15 (2005), 1919–1930.zbMATHCrossRefGoogle Scholar
  44. 44.
    S. WIGGINS: Chaos in the dynamics generated by sequences of maps, with applications to chaotic advection in flows with aperiodic time dependence, Z. Angew. Math. Phys. (ZAMP) 50 (1999), 585–616.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Higher Education Press, Beijing and Springer-Verlag Berlin Heidelberg 2011

Authors and Affiliations

  • Michal Fečkan
    • 1
  1. 1.Department of Mathematical Analysis and Numerical Mathematics Faculty of Mathematics, Physics and InformaticsComenius University Mlynská dolinaBratislavaSlovakia

Personalised recommendations